Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 87, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 28, 1994, 3:01 PM EDT for Seminole County, Florida. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1994, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 28, 1994, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 281901 RRA SVRMLB FLC117-282000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 301 PM EDT THU JUL 28 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SEMINOLE COUNTY AT 300 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR MAITLAND. THE THUNDERSTORM WAS MOVING NORTHEAST AT 25 MPH AND WILL REACH ALTAMONTE SPRINGS AND SANFORD WITHIN THE NEXT HOUR. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. PG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 28, 3:01 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT THU JUL 28 1994
WE HAVEN'T HAD MUCH TIME TO DELIBERATE THE FORECAST DUE TO THE SEVERE
WEATHER SITUATION. WE DECIDED TO INCREASE THE EVENING POPS TO BE
CONSISTENT WITH THE SEVERE THUNDERSTORM WATCH AND INCLUDE WORDING TO
INDICATE POTENTIAL FOR GUSTY WINDS. BEYOND THE WATCH...THE FORECAST
FOR OVERNIGHT AND FRIDAY REMAINS THE SAME. FOR SATURDAY...THE MODELS
AGREE ON GRADUALLY WEAKENING THE DEEP LAYER TROUGH OVER THE GULF AND
HINT THAT DRIER AIR WILL BE TRYING TO MAKE ITS' WAY DOWN FROM THE
PANHANDLE. WITH THE MODELS ALSO SHOWING A LOW TO MID LEVEL RIDGE
BUILDING ACROSS THE AREA ON SATURDAY...WE'LL CONTINUE THE TREND OF
GRADUALLY DECREASING THE POPS EACH DAY.
@1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@2...VOLUSIA BREVARD
@3...INDIAN RIVER MARTIN ST LUCIE
MCO 73/92 73/92 6534
DAB 72/90 73/89 6534
MLB 75/91 75/90 6534
.MLB...SVR THUNDERSTORM WATCH ALL COUNTIES UNTIL 900 PM
SCEC.
PETERSENIn the hours before
Special weather statement, Jul 28, 12:10 PM EDT, 2 hours 51 minutes before
FLZ041-044>047-053-054-058-059-064-501-281715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS APPROACHING EAST CENTRAL FLORIDA... AT 1205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF PALATKA TO OCALA..AND FROM 10 MILES SOUTHWEST OF BROOKSVILLE TO NEAR CLEARWATER. A FEW SHOWERS WERE DEVELOPING FROM LAKE GEORGE TO LEESBURG. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. STRONG THUNDERSTORMS ARE EXPECTED OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AND WILL MOVE TOWARD THE EAST COAST DURING THE MID AND LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS..FREQUENT LIGHTNING..AND VERY HEAVY DOWNPOURS AS THEY PASS. PERSONS IN EAST CENTRAL FLORIDA.. AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD STAY ALERT OF THE WEATHER THROUGHOUT THE AFTERNOON AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 12:12 PM EDT, 2 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-281715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS APPROACHING EAST CENTRAL FLORIDA... AT 1205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF PALATKA TO OCALA..AND FROM 10 MILES SOUTHWEST OF BROOKSVILLE TO NEAR CLEARWATER. A FEW SHOWERS WERE DEVELOPING FROM LAKE GEORGE TO LEESBURG. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. STRONG THUNDERSTORMS ARE EXPECTED OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AND WILL MOVE TOWARD THE EAST COAST DURING THE MID AND LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS..FREQUENT LIGHTNING..AND VERY HEAVY DOWNPOURS AS THEY PASS. PERSONS IN EAST CENTRAL FLORIDA.. AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD STAY ALERT OF THE WEATHER THROUGHOUT THE AFTERNOON AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:12 PM EDT, 1 hour 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-281815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS MOVING INTO THE INTERIOR OF EAST CENTRAL FLORIDA... AT 110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM LEESBURG TO GROVELAND AND CONTINUED TO JUST WEST OF LAKELAND. OTHER STRONG THUNDERSTORMS EXTENDED FROM NEAR THE COAST BETWEEN ST AUGUSTINE AND MATANZAS INLET SOUTHWEST TO LAKE GEORGE AND ASTOR PARK. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH FROM THE COAST BETWEEN FLAGLER BEACH AND MATANZAS TO BETWEEN SANFORD AND LEESBURG..AND FROM METRO ORLANDO TO CLERMONT. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS..FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN LAKE..VOLUSIA..SEMINOLE..ORANGE AND OSCEOLA COUNTIES SHOULD BE ALERT FOR THESE THUNDERSTORMS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. REMEMBER..LIGHTNING CAN STRIKE EVEN WHEN A THUNDERSTORM IS NOT DIRECTLY OVERHEAD. THUNDERSTORMS WILL MOVE TOWARD THE EAST COAST DURING THE AFTERNOON. PERSONS ALONG THE EAST COAST..AND MARINE INTERESTS..SHOULD ALSO REMAIN ALERT OF THE WEATHER DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:14 PM EDT, 1 hour 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-281815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS MOVING INTO THE INTERIOR OF EAST CENTRAL FLORIDA... AT 110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM LEESBURG TO GROVELAND AND CONTINUED TO JUST WEST OF LAKELAND. OTHER STRONG THUNDERSTORMS EXTENDED FROM NEAR THE COAST BETWEEN ST AUGUSTINE AND MATANZAS INLET SOUTHWEST TO LAKE GEORGE AND ASTOR PARK. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH FROM THE COAST BETWEEN FLAGLER BEACH AND MATANZAS TO BETWEEN SANFORD AND LEESBURG..AND FROM METRO ORLANDO TO CLERMONT. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS..FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN LAKE..VOLUSIA..SEMINOLE..ORANGE AND OSCEOLA COUNTIES SHOULD BE ALERT FOR THESE THUNDERSTORMS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. REMEMBER..LIGHTNING CAN STRIKE EVEN WHEN A THUNDERSTORM IS NOT DIRECTLY OVERHEAD. THUNDERSTORMS WILL MOVE TOWARD THE EAST COAST DURING THE AFTERNOON. PERSONS ALONG THE EAST COAST..A8ND MARINE INTERESTS..SHOULD ALSO REMAIN ALERT OF THE WEATHER DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:49 PM EDT, 1 hour 12 minutes before
FLZ038-040-281850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 149 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS IN FLAGLER AND MARION COUNTIES... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHEAST PART OF MARION COUNTY NORTHEAST OF WIERSDALE AND OVER FLAGLER COUNTY FROM NEAR BUNNELL NORTH TO THE ST JOHNS COUNTY LINE. MOVEMENT WAS NORTHEAST ABOUT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 28, 2:55 PM EDT, 6 minutes before
FLZ064-059-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORM OVER MARTIN COUNTY... AT 250 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM NEAR THE COAST BETWEEN ST LUCIE INLET AND HOBE SOUND. THE THUNDERSTORMS WAS MOVING NORTH AND WILL REACH STUART AND INTO SOUTH ST LUCIE COUNTY AROUND JENSEN BEACH DURING THE NEXT HOUR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS AREA SHOULD TAKE COVER IF THREATENING WEATHER APPROACHES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL 900 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PG
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:32 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
| Jul 28, 1:55 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 65 min |
| Jul 28, 1:57 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 33 min |
| Jul 28, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 62 min |
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jul 28, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 66 min |
| Jul 28, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 61 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 49 min |
| Jul 28, 5:00 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.